Oregon, 2006

Flood in Oregon, January 11 to 13, 2006

January 11 to 13, 2006 · NWS MFR · 1 event in 1 county or zone

A Flood Warning was issued for the Coquille River at Coquille at 11/1717 PST and cancelled at 13/0346 PST. Lead time on the warning was -1:02 hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A Flood Warning was issued for the Coquille River at Coquille at 11/1717 PST and cancelled at 13/0346 PST. Lead time on the warning was -1:02 hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 11, 1:50 PM PST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 11, 1:50 PM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
150 PM PST WED JAN 11 2006

.DISCUSSION...
THE COLD POOL OF AIR BEHIND THE FRONT WILL CONTINUE LIGHT
SHOWERS THIS EVENING. TONIGHT STRONG WARMING ALOFT OCCURS AS THE
WARM FRONT APPROACHES. THE CIRRUS SHIELD ASSOCIATED WITH THE WARM
FRONT WILL THICKEN WITH SKIES OVERCAST ACROSS OUR AREA BEFORE
MIDNIGHT.

EARLY THURSDAY MORNING RAINS WILL START AT THE COAST. NEITHER
THE GFS OR ETA SHOW QPF COMPARABLE TO TUESDAYS RAINFALL. THOSE
MODELS AND THE ECMWF INDICATE A SPLITTING SYSTEM WITH A LOW
FORMING AT THE BOTTOM OF THE TROUGH THAT MOVES INTO CENTRAL OR
SOUTHERN CALIFORNIA. SO FURTHER FLOODING IS NOT EXPECTED.

WINDS INCREASE AT THE COAST THURSDAY MORNING BUT APPEAR SOMEWHAT
MARGINAL FOR A HIGH WIND EVENT FOR SUSTAINED WINDS BUT GUST CRITERIA
COULD BE MET. THE EVENT WILL BE BRIEF DUE TO THE SPLITTING OF THE
SYSTEM. THE SHASTA VALLEY WILL BECOME WINDY FRIDAY WITH 70 KNOT
700MB WIND FROM THE SOUTH BUT THE SURFACE PRESSURE GRADIENT IS
WEAK...4MB OR LESS BETWEEN MFR AND RDD. ALSO MOST OF THE
PRECIPITATION FOLLOWS THE DEVELOPING LOW INTO CENTRAL CALIFORNIA AT
THAT TIME.

SNOW LEVELS WILL BE AROUND 5000 FEET BUT LOWER TO 3000 FEET AS
PRECIPITATION TAPERS OFF SATURDAY MORNING WHEN THE UPPER TROUGH
AXIS REACHES THE COAST.

A FEW LIGHT SHOWERS ARE EXPECTED SATURDAY AND SATURDAY NIGHT.
SUNDAY LOOKS MOSTLY DRY AS THE RIDGE REBUILDS AHEAD OF THE NEXT
WARM FRONT MONDAY FOLLOWED BY A COLD FRONT TUESDAY TAPERING TO
SHOWERS ON WEDNESDAY.

&&

.AVIATION...NUMEROUS LIGHT SHOWERS WITH AREAS OF MOUNTAINS OBSCURED
AND OCCASIONAL MVFR CONDITIONS IN THE COLD POOL BEHIND THE FRONT.

&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
      FLORENCE TO CA BORDER 0-60 NM.
     HIGH WIND WARNING THURSDAY AFTERNOON AND NIGHT COAST
      ZONES 21 AND 22.

CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
      OR BORDER TO PT ST GEORGE 0-60 NM.

&&

MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 11, 2:04 PM PST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
204 PM PST WED JAN 11 2006

ORZ021-022-121400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
204 PM PST WED JAN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM FRIDAY. SEE
HIGH WIND WARNING PRODUCT FOR DETAILS.

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, South Central Oregon Coast

When
January 11, 4:15 PM PST to January 13, 1:30 AM PST
Where
South Central Oregon Coast forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
45.467, -120.200

The Coquille River at Coquille exceeded flood stage (21.0 feet) during this interval. It crested at 21.68 feet at 2045 and 2245 PST on 1/11/06.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488530.